Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts
G

·
Discussion Starter · #1 ·
I started taking Paxil for my depression and Ibs. I was taking Zoloft for anxiety and depression and I started having IBS I learned of Paxil from articles on IBS and I told my psychiratist about it and he switched me to Paxil and now I am losing my sex drive! Is there any answers out there to to solve this problem? Thank YOU.JDEL
 

·
Registered
Joined
·
6,922 Posts
Hi JDEL:That is one of the side effects of Paxil, so you may want to talk to your doc about what you can take that won't do that. I take Paxil also, but I'm currently partnerless so for me it doesn't matter, but if and when I do enter into another relationship I'll switch!Good luck. Jean------------------
 

·
Registered
Joined
·
1,336 Posts
It's really a classic Catch 22. Paxil was one of the most-effective drugs I've ever used for anxiety and depression, but taking it I gained 30 pounds, lost all sex drive and became inorgasmic. For these reasons I gave it up. Several months later the weight had dropped right off and one of the other problems resolved itself, but I started perimenopause around that time, and my libido never came back! Luckily my husband is a somewhat older man with health problems of his own, or our marriage would have suffered alot. We're both pretty happy with friendship, cuddling and "once in a blue moon."
 

·
Registered
Joined
·
6,922 Posts
Hi Zig:Sorry to hear that. I'm almost at menopause too. I had hot flashes today -- I was sooo mad! Those are the first ones in months. Jean------------------
 

·
Registered
Joined
·
581 Posts
Hi there,I've been one of the people complaining (alot) lately about the sex/paxil thing. I really found paxil to be a HUGE help with my IBS/anxiety problems but that damn sex thing just got in the way (newly engaged, early 30's). I asked my therapist what the alternatives are, and he wrote an Rx for xanax for the panic, but it's just not the same as taking the paxil. I have heard that serazone (or maybe serzone) is a good alternative and doesn't have the sexual side effects, but I have not confirmed that at this point.You may want to give Xanax or Librax a try for the anxiety, at least you'll have some of your sex life back.
 
G

·
Discussion Starter · #6 ·
Hi, this is the other person who complains alot about the sex/drug thing. Ok, I've tried Librax, did nothing for the depression /anxiety attacks,and now on Trezadone,which has Killed my sex life. I have no idea how to get it back. This is putting a lot of pressure on my relationship. (only been together a little over a year) He's understanding, but this is making me Very sad. (I use to be Very crazy just 2 years ago, now nothing) I don't even think about it any more. Help!, my doc's don't know what to do either.(therapist and GI) I don't know if it has to do with a tramatic event that happened 2 years ago or not..any advise would help me..Very sad these days..but I always put a smile on anyway..(don't want people to really know how sad I am)thanks lisa..
 
G

·
Discussion Starter · #7 ·
I have been taking Elavil to help me sleep at night. I have severe insomnia. My husband and I have noticed that it has really effected my sex drive and I am no longer able to have an orgasm. Does anyone know of another anti depression or anti anxiety med that will help me get my sex drive back yet help me sleep at night?Thanks,christine------------------
Smile, It makes people wonder what you have been up to!!
 
G

·
Discussion Starter · #8 ·
Hey Christine,I take Elavil also and have noticed my sex drive going downhill continuously. But that pretty much started when this whole IBS thing did anyways. Unfortunately I'm 23 and have been married just 2 1/2 years. Luckily my husband is very understanding and knows that sometimes "private time" is just not an option. However, I haven't had any problems with orgasms. I've been on the Elavil about a year so I'm not sure if that's not long enough to be fully affected or if I'm just lucky because of my age.
 
G

·
Discussion Starter · #9 ·
jean g, Thanks for responding to my post! Iam also without any partner or companions at the present,but Iam concerned what long term effects Paxil may have on me especially in this area. Iam also a comabat veteran and I have giving up everthing there is to give up and someday I hope to be in a relationship and I do not want that also to be gone! I talked to my doctor a few days ago about this and he suggested Mirtazapine(Remeron) or getting something like Viagra to counter the problem. Of coarse Viagra is only good for when you are planning on having sex. Thanks again. jdel------------------
 
G

·
Discussion Starter · #10 ·
Breesqueen, Thanks for your response. Glad to know I'm not the only one being affected by the Elavil. I have been on it a little over a year. Just one month at this higher dosage. No side effects prior to doubling the dosage.I'm almost 30 and only married a little over 3 years, but I'm not ready to close the door on my sex life yet. Christine
 
1 - 10 of 10 Posts
Top